Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

June 12, 2016Floyd County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 12, 2016, 4:33 PM EDT for Floyd County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2016, 4:33 PM EDT (20:33 UTC)
Expired
Jun 12, 2016, 5:15 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA

County Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 105 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 979 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
979 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

392 
WWUS82 KFFC 122033
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT SUN JUN 12 2016
 
GAZ019-122115-
FLOYD GA-
433 PM EDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FLOYD COUNTY UNTIL
515 PM EDT...

AT 431 PM EDT...A STRONG THUNDERSTORM WAS NORTHWEST OF COOSA...
MOVING SOUTH AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO 
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...CAVE SPRING...COOSA AND LINDALE. 

LAT...LON 3429 8539 3430 8538 3431 8538 3433 8537
      3435 8534 3421 8516 3410 8522 3410 8526
      3409 8526 3408 8538 3409 8542 3413 8543
      3429 8544
TIME...MOT...LOC 2031Z 339DEG 7KT 3428 8536 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 12, 2:34 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 12, 2:34 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
234 PM EDT SUN JUN 12 2016

.SHORT TERM /Tonight through Monday Night/...
The above normal trend in temperatures will continue Monday into
Tuesday.

Monday and Tuesday should be the hottest days of the week. High
temperatures outside of the higher terrain are expected to reach the
middle to upper 90s with dewpoints in the upper 60s and lower 70s
and should yield Heat Index values of at least 100 degrees. Will
have to monitor areas east of Interstate 80 and South of Interstate
20 for Monday and Tuesday afternoons for the possible issuance of a
Heat Advisory.

A backdoor front will move across the region today into tomorrow.
The airmass on the east/north side of this boundary will be a bit
drier...so there will be little, if any chance of precip in east
central Georgia. Across the mountains and across the western
CWFA...isold/sct convection will be possible.

Widespread severe weather is not expected this afternoon/evening or
tomorrow. However, in this summer-like airmass, any thunderstorm
that develops has the potential to become strong and produce
numerous lightning strikes. An isolated severe storm is also
possible, producing damaging wind gusts.

NListemaa

.LONG TERM /Tuesday through Sunday/...
Mainly only tweaks to the long term based on the latestguidance.

BDL

Previous Discussion...
The extended forecast starts off with the weak backdoor frontal
boundary situated across central portions of GA Monday night. This
boundary begins to move back east as a warm front Tues morning as
The upper ridging breaks down and upper trough moves east across
the MS river valley. With moist southerly flow setting up bringing
abundant low level moisture northward...precip chances begin to
increase Tuesday through the end of the work week. By Friday
night/Saturday...a longwave trough begins to dig along the east
coast...helping to usher in a pattern change. This change should
lead to near normal temps as a cooler/drier airmass moves in from
the eastern Great Lake states.

01

&&

.AVIATION...
18Z Update...
Have added a tempo group for thunderstorms to the afternoon TAF.
Activity currently to the north of ATL, if it holds together,
could impact ATL after 19z. Hi-res models keep the activity
isold/sct in nature. Monday is expected to be much like
today...and any timing on precip should be very similar. Winds may
go light overnight and Monday night...but should remain on the
west side.

//ATL Confidence...18Z Update...
Med confidence precip impacts/timing.
High confidence remaining elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  96  72  95 /  10  10  10  50
Atlanta         74  95  75  92 /  20  20  20  50
Blairsville     65  90  66  88 /  10  30  20  50
Cartersville    69  95  70  93 /  20  20  20  50
Columbus        74  96  75  94 /  20  20  20  60
Gainesville     72  93  72  92 /  10  20  20  50
Macon           73  97  73  96 /  20  20  10  50
Rome            70  96  70  92 /  20  20  20  60
Peachtree City  70  95  71  93 /  20  20  20  60
Vidalia         75  96  74  95 /  20  10  10  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....BDL
AVIATION...NListemaa
Hazardous weather outlook, Jun 12, 1:49 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 PM EDT SUN JUN 12 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
149 PM EDT SUN JUN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING ACROSS PORTIONS OF NORTH AND CENTRAL
GEORGIA. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG
GUSTY WINDS... FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED
MONDAYS THROUGH SATURDAY.

HEAT INDICES MAY APPROACH 105 DEGREES SOUTH OF INTERSTATE 20 AND
EAST OF INTERSTATE 85 MONDAY AND TUESDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 12, 3:57 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT SUN JUN 12 2016

GAZ032-033-043-044-122045-
COBB GA-NORTH FULTON GA-SOUTH FULTON GA-DOUGLAS GA-
357 PM EDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COBB...NORTH FULTON...
SOUTH FULTON AND NORTHEASTERN DOUGLAS COUNTIES UNTIL 445 PM EDT...

AT 355 PM EDT...A STRONG THUNDERSTORM WAS NEAR FAIR OAKS...OR NEAR
MARIETTA...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...MARIETTA...DOUGLASVILLE...SMYRNA...EAST POINT...POWDER SPRINGS...
AUSTELL...FAIR OAKS...LITHIA SPRINGS...SWEETWATER CREEK STATE PARK...
VININGS...JIM R MILLER PARK...SIX FLAGS OVER GEORGIA...CASCADE HEIGHTS...
BOLTON...SANDTOWN...BANKHEAD...MABLETON AND ATLANTIC STATION.

LAT...LON 3390 8468 3394 8459 3383 8437 3369 8446
      3369 8464
TIME...MOT...LOC 1955Z 328DEG 13KT 3389 8460
Special weather statement, Jun 12, 4:06 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 PM EDT SUN JUN 12 2016

GAZ030-122045-
POLK GA-
406 PM EDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 445 PM EDT...

AT 405 PM EDT...A STRONG THUNDERSTORM WAS NORTH OF CEDARTOWN...MOVING
SOUTHEAST AT 15 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
           CLOUD TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CEDARTOWN...ROCKMART...ARAGON...BRASWELL...FISH CREEK...VAN WERT AND
ANTIOCH.

LAT...LON 3408 8526 3410 8526 3410 8516 3408 8515
      3408 8512 3410 8512 3410 8505 3408 8505
      3400 8495 3395 8498 3395 8505 3391 8505
      3391 8521 3390 8523 3408 8533
TIME...MOT...LOC 2005Z 326DEG 15KT 3409 8521
Special weather statement, Jun 12, 4:13 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EDT SUN JUN 12 2016

GAZ049-050-060-122100-
MORGAN GA-GREENE GA-PUTNAM GA-
413 PM EDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN...
SOUTHWESTERN GREENE AND NORTHERN PUTNAM COUNTIES UNTIL 500 PM EDT...

AT 412 PM EDT...A STRONG THUNDERSTORM WAS NEAR MADISON...MOVING
SOUTHEAST AT 20 MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MADISON...GREENSBORO...BUCKHEAD...SWORDS...PARKS MILL...HARMONY...CAREY...
GRESHAMVILLE AND THE ROCK EAGLE 4-H CENTER.

LAT...LON 3343 8321 3340 8344 3364 8349 3371 8338
      3357 8314
TIME...MOT...LOC 2012Z 325DEG 18KT 3365 8340
Local storm report, Jun 12, 4:23 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 PM EDT SUN JUN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             BENTON                  34.26N  85.30W
06/12/2016  E1.00 INCH       FLOYD              GA   911 CALL CENTER

            QUARTER SIZED HAIL REPORTED NEAR COOSA ON ALABAMA
            HIGHWAY.

&&

EVENT NUMBER FFC1600330

RWILLIS
Special weather statement, Jun 12, 4:23 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 PM EDT SUN JUN 12 2016

GAZ072-073-084-122100-
WILKINSON GA-BALDWIN GA-JONES GA-
423 PM EDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...BALDWIN
AND EASTERN JONES COUNTIES UNTIL 500 PM EDT...

AT 421 PM EDT...A STRONG THUNDERSTORM WAS NEAR MIDWAY-HARDWICK...OR
WEST OF MILLEDGEVILLE...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MILLEDGEVILLE...GORDON...IVEY...MCINTYRE...MIDWAY-HARDWICK...ALLENWOOD...
COOPERS...SCOTTSBORO...HARDWICK...BROWNS CROSSING...PANCRAS AND HADDOCK.

LAT...LON 3287 8309 3284 8332 3305 8344 3314 8342
      3315 8333 3306 8310 3305 8310 3304 8306
TIME...MOT...LOC 2021Z 314DEG 19KT 3309 8334
Special weather statement, Jun 12, 4:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT SUN JUN 12 2016

GAZ019-122115-
FLOYD GA-
433 PM EDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FLOYD COUNTY UNTIL
515 PM EDT...

AT 431 PM EDT...A STRONG THUNDERSTORM WAS NORTHWEST OF COOSA...
MOVING SOUTH AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...CAVE SPRING...COOSA AND LINDALE.

LAT...LON 3429 8539 3430 8538 3431 8538 3433 8537
      3435 8534 3421 8516 3410 8522 3410 8526
      3409 8526 3408 8538 3409 8542 3413 8543
      3429 8544
TIME...MOT...LOC 2031Z 339DEG 7KT 3428 8536

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:44 PM EDTSpecial Weather StatementFFCDawson31 min
Jun 12, 1:09 PM EDTSpecial Weather StatementFFCHall36 min
Jun 12, 1:11 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Hall, Lumpkin49 min
Jun 12, 1:21 PM EDTSpecial Weather StatementFFCGordon24 min
Jun 12, 1:43 PM EDTSpecial Weather StatementFFCBartow32 min
Jun 12, 2:02 PM EDTSpecial Weather StatementFFCMadison28 min
Jun 12, 2:23 PM EDTSpecial Weather StatementFFCBartow22 min
Jun 12, 2:27 PM EDTSpecial Weather StatementFFCOglethorpe48 min
Jun 12, 2:42 PM EDTSpecial Weather StatementFFCClarke, Jackson48 min
Jun 12, 2:47 PM EDTSpecial Weather StatementFFCBartow43 min
Jun 12, 2:53 PM EDTSpecial Weather StatementFFCGwinnett37 min
Jun 12, 3:11 PM EDTSpecial Weather StatementFFCClarke49 min
Jun 12, 3:15 PM EDTSpecial Weather StatementFFCCobb45 min
Jun 12, 3:19 PM EDTSpecial Weather StatementFFCFloyd41 min
Jun 12, 3:28 PM EDTSpecial Weather StatementFFCGwinnett47 min
Jun 12, 3:32 PM EDTSevere Thunderstorm WarningFFCFloyd43 min
Jun 12, 3:52 PM EDTSpecial Weather StatementFFCHancock38 min
Jun 12, 3:57 PM EDTSpecial Weather StatementFFCFulton48 min
Jun 12, 4:06 PM EDTSpecial Weather StatementFFCPolk39 min
Jun 12, 4:13 PM EDTSpecial Weather StatementFFCGreene47 min
Jun 12, 4:23 PM EDTSpecial Weather StatementFFCBaldwin37 min
Jun 12, 5:35 PM EDTSpecial Weather StatementFFCHancock40 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.